Alert archive / Texas / Tornado Warnings in 1995
Tornado Warning 45, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at Jun 8, 1995, 4:53 PM CDT for Roberts County, Texas. It was in force for 67 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 8, 1995, 4:53 PM CDT (21:53 UTC)
- Expired
- Jun 8, 1995, 6:00 PM CDT
- In force
- 67 min
- Issued by
- NWS Amarillo, TX
- Area
- Whole counties
County Roberts County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 4:55 PM CDT | Tornado F1 | Miami, TX | |
| Jun 8, 5:35 PM CDT | Tornado F1 | Miami -, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.9 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 827 J/kg
- Mixed-layer CIN
- -259 J/kg
- Mixed-layer LCL
- 2085 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KAMA 082153 TORAMA TXC393-082300- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE AMARILLO TX 453 PM CDT THU JUN 8 1995 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 600 PM CDT FOR THE PEOPLE IN THE FOLLOWING LOCATION... IN THE TEXAS PANHANDLE ...ROBERTS COUNTY A TORNADO WAS REPORTED NEAR PAMPA AT 452 PM CDT. THIS TORNADO WILL MOVE NORTHEAST AT 10 TO 15 MPH AND WILL ENTER SOUTHERN ROBERTS COUNTY. THE TRACK OF THE TORNADO WILL TAKE IT WEST OF MAIMI BUT PEOPLE IN MAIMI SHOULD STILL SEEK SHELTER. IF YOU LIVE IN A HOME OR APARTMENT...SEEK SHELTER IN THE INNERMOST PORTION OF THE BUILDING ON THE LOWEST FLOOR. GET TO A BASEMENTb IF ONE IS AVAILABLE. AVOID WINDOWS AND PROTECT YOUR BODY FROM FLYING DEBRIS WITH CUSHIONS...BLANKETS OR PILLOWS. IF SIRENS GO OFF...DO NOT RUN OUTSIDE. THE SIRENS MEAN YOU ARE IN DANGER. SEEK SHELTER. &
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 8, 3:31 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jun 8, 3:31 PM CDT, 1 hour 22 minutes before
TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 325 PM CDT THU JUN 08 1995 MAIN FCST PROBLEM IS HOW TO HANDLE CURRENT STATIONARY FRONT WHICH EXTENDS ACROSS THE NRN TX PNHNDL...FROM N OF GAG...TO ABOUT 40 N OF AMA...TO S OF DHT AND CAO. THE MODELS INDICATE A SFC LOW FORMING IN ERN CO TONIGHT...WITH THE LOW THEN MOVG NEWD INTO ERN NE BY 36 HRS (00Z FRI). BELIEVE A LOW MAY FORM IN ERN CO OR THE OK PANHANDLE ALONG THE FRONT...AND THEN MOVE ENE ALONG THE BNDRY. HOWEVER...ALSO THINK THE UNSEASONABLY COOL AIR ERN CO/WRN KS AND THE OK PANHANDLE IS NOT IN A HURRY TO LEAVE. CONVECTION FIRING NEAR AND NORTH OF THIS BNDRY TONIGHT MAY ALLOW THE FRONT AND COOL AIR TO SINK FURTHER SOUTH INTO THE TX PNHNDL RENDERING THE GUIDANCE TEMPS/POPS FROM THE PAST FEW RUNS TERRIBLY MISLEADING. THINK THE FRONT WILL SINK THRU MOST OF TX PNHNDL BY 12Z FRI AND PROBABLY ALL OF THE FCST AREA BY 12Z SAT. WILL LIKELY GO SEVERAL DEGREES LOWER THAN GUIDANCE TON AND FRIDAY...IN MOST ZONES...ON THE ABOVE REASONING. WILL PROBABLY CARRY 50 POPS IN THE WRN/CNTRL SECTIONS AND 60 IN THE EAST. WILL ALSO KEEP 20/30 POPS FOR FRI ALL BUT NW WITH THE FRONT PROBABLY STILL MOVG THRU OR STATIONARY IN THE SERN TX PNHNDL. WILL EMPHASIZE MORE CLOUDINESS TON AND FRI IN VIEW OF THE EXTENSIVE CLOUDINESS THAT CURRENTLY EXISTS OVER ERN CO/WRN KS BEHIND THE FRONT. 18Z AMA SOUNDING INDICATED A LIFTED INDEX OF -6...A SWEAT INDEX OF 378...TOTAL TOTALS OF 56...AND NEAR 2400 J/KG OF CAPE. WBZ HEIGHT WAS 8700 FT AND THE CAP WAS ABOUT 3 DEG. EXPECTING SFC WINDS SOUTH OF THE BNDRY AND E OF THE DRYLINE TO BACK MORE SERLY AND INCREASE THIS EVE INCREASING DIR/SPEED SHEAR. VERY HIGH DWPT AIR IN THE CNTRL AND ERN TX PNHNDL AND INCREASING SERLY FLOW INTO THE FRONT TONIGHT LEADS TO A CONCERN FOR LOCALLY HEAVY RAINFALL. RIGHT NOW HAVE DECIDED NOT TO GO WITH A FLASH FLOOD WATCH. FL FLOOD GUIDANCE INDICATES MOST COUNTIES IN THE AREA CAN HANDLE~ AROUND 2 TO 2.5 INCHES IN 3 HRS. WILL MENTION LCL HVY RAIN IN FCST FOR THE ERN ZONES WHERE THE HIGHEST DWPTS EXIST. .AMA...NONE. .OK...NONE. CARUSO
In the hours before
Special weather statement, Jun 8, 12:37 PM CDT, 4 hours 16 minutes before
OKZ001>003-TXZ001>026-090500- TEXAS/OKLAHOMA PANHANDLES THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT THU JUN 08 1995 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING FOR ALL OF THE OKLAHOMA PANHANDLE AND THE NORTHEAST HALF OF THE TEXAS PANHANDLE. THE MODERATE RISK AREA IS GENERALLY ALONG AND EAST OF A LINE EXTENDING FROM CLAYTON NEW MEXICO TO AMARILLO TEXAS TO CHILDRESS TEXAS. THE REMAINDER OF THE TEXAS PANHANDLE IS UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. A NEARLY STATIONARY FRONT WAS DRAPED OVER THE FAR NORTHERN SECTIONS OF THE TEXAS PANHANDLE EARLY THIS AFTERNOON. THE DRYLINE WAS ALSO LOCATED IN THE FAR WESTERN SECTIONS OF THE TEXAS PANHANDLE. THE ATMOSPHERE OVER THE PANHANDLES EAST OF THE DRYLINE WILL REMAIN VERY MOIST AND UNSTABLE. IN ADDITION...AN UPPER LEVEL LOW PRESSURE SYSTEM IS FORECAST TO BRUSH THE REGION LATE THIS AFTERNOON AND EVENING. ALL THESE INGREDIENTS WILL COMBINE TO RESULT IN THUNDERSTORM DEVELOPMENT LATER THIS AFTERNOON AND EVENING. SOME OF THE THUNDERSTORMS WHICH FORM WILL HAVE THE POTENTIAL TO BECOME SEVERE... WITH DAMAGING WINDS AND VERY LARGE HAIL EXPECTED. ATMOSPHERIC WIND PROFILES ARE ALSO FORECAST TO BECOME INCREASINGLY FAVORABLE FOR THE DEVELOPMENT OF TORNADOES...PARTICULARLY IN THE MODERATE RISK AREA. THIS IS A POTENTIALLY DANGEROUS SITUATION...AND ALL RESIDENTS OF THE TEXAS AND OKLAHOMA PANHANDLES ARE STRONGLY ENCOURAGED TO REVIEW SEVERE STORM SAFETY RULES. SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE TEXAS AND OKLAHOMA PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR LIKELY ACTIVATION LATER THIS AFTERNOON OR EVENING. ANDRADE
Special weather statement, Jun 8, 1:00 PM CDT, 3 hours 53 minutes before
OKZ001>003-TXZ001>026-090500- TEXAS/OKLAHOMA PANHANDLES THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT THU JUN 08 1995 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING FOR ALL OF THE OKLAHOMA PANHANDLE AND THE NORTHEAST HALF OF THE TEXAS PANHANDLE. THE MODERATE RISK AREA IS GENERALLY ALONG AND EAST OF A LINE EXTENDING FROM CLAYTON NEW MEXICO TO AMARILLO TEXAS TO CHILDRESS TEXAS. THE REMAINDER OF THE TEXAS PANHANDLE IS UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. A NEARLY STATIONARY FRONT WAS DRAPED OVER THE FAR NORTHERN SECTIONS OF THE TEXAS PANHANDLE EARLY THIS AFTERNOON. THE DRYLINE WAS ALSO LOCATED IN THE FAR WESTERN SECTIONS OF THE TEXAS PANHANDLE. THE ATMOSPHERE OVER THE PANHANDLES EAST OF THE DRYLINE WILL REMAIN VERY MOIST AND UNSTABLE. IN ADDITION...AN UPPER LEVEL LOW PRESSURE SYSTEM IS FORECAST TO BRUSH THE REGION LATE THIS AFTERNOON AND EVENING. ALL THESE INGREDIENTS WILL COMBINE TO RESULT IN THUNDERSTORM DEVELOPMENT LATER THIS AFTERNOON AND EVENING. SOME OF THE THUNDERSTORMS WHICH FORM WILL HAVE THE POTENTIAL TO BECOME SEVERE... WITH DAMAGING WINDS AND VERY LARGE HAIL EXPECTED. ATMOSPHERIC WIND PROFILES ARE ALSO FORECAST TO BECOME INCREASINGLY FAVORABLE FOR THE DEVELOPMENT OF TORNADOES...PARTICULARLY IN THE MODERATE RISK AREA. THIS IS A POTENTIALLY DANGEROUS SITUATION...AND ALL RESIDENTS OF THE TEXAS AND OKLAHOMA PANHANDLES ARE STRONGLY ENCOURAGED TO REVIEW SEVERE STORM SAFETY RULES. SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE TEXAS AND OKLAHOMA PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR LIKELY ACTIVATION LATER THIS AFTERNOON OR EVENING. ANDRADE
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 11:51 PM CDT | Severe Thunderstorm Warning | AMA | Hansford | 63 min |
| Jun 8, 12:19 AM CDT | Severe Thunderstorm Warning | AMA | Sherman | 35 min |
| Jun 8, 3:49 PM CDT | Severe Thunderstorm Warning | AMA | Ochiltree | 56 min |
| Jun 8, 4:01 PM CDT | Severe Thunderstorm Warning | AMA | Gray | 59 min |
| Jun 8, 4:28 PM CDT | Tornado Warning | AMA | Gray | 47 min |
| Jun 8, 4:45 PM CDT | Tornado Warning | AMA | Ochiltree | 45 min |
| Jun 8, 4:54 PM CDT | Severe Thunderstorm Warning | AMA | Donley | 66 min |
| Jun 8, 5:14 PM CDT | Tornado Warning | AMA | Donley | 61 min |
| Jun 8, 5:30 PM CDT | Severe Thunderstorm Warning | AMA | Ochiltree | 60 min |
| Jun 8, 5:33 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 57 min |
| Jun 8, 5:39 PM CDT | Tornado Warning | AMA | Gray | 66 min |
| Jun 8, 6:00 PM CDT | Tornado Warning | AMA | Roberts | 60 min |
| Jun 8, 6:16 PM CDT | Tornado Warning | AMA | Hemphill, Wheeler | 59 min |
| Jun 8, 6:33 PM CDT | Severe Thunderstorm Warning | AMA | Ochiltree | 57 min |
| Jun 8, 6:45 PM CDT | Tornado Warning | AMA | Gray | 60 min |
Nearby
Tornado Warnings in Texas, 1995Every tornado warning in 1995Tornadoes in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.